Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2012, 6:05 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 9, 2012, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:09 PM EDT | HAIL 0.88 | Norwich, OH | |
| Aug 9, 6:25 PM EDT | TSTM WND DMG | Otsego, OH | TREES DOWN |
| Aug 9, 6:36 PM EDT | HAIL 1 | Cambridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS51 KPBZ 092205
SVRPBZ
OHC059-119-092300-
/O.NEW.KPBZ.SV.W.0191.120809T2205Z-120809T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
* UNTIL 700 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ADAMSVILLE...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIDGEVILLE... ADAMSVILLE... NORWICH...
NEW CONCORD... OTSEGO... BODEN...
SALT FORK STATE PARK... OLD WASHINGTON...
KIMBOLTON... CAMBRIDGE... BIRMINGHAM...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 163 AND 195.
I-77 IN OHIO BETWEEN MILE MARKERS 44 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4016 8174 4015 8168 4019 8166 4022 8157
4021 8138 4003 8127 3995 8187 4009 8191
TIME...MOT...LOC 2205Z 244DEG 10KT 4005 8185
$$2 follow-up statements
017
WWUS51 KPBZ 092225
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU AUG 9 2012
OHC119-092235-
/O.CAN.KPBZ.SV.W.0191.000000T0000Z-120809T2300Z/
MUSKINGUM OH-
625 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR MUSKINGUM COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-70 IN OHIO BETWEEN MILE MARKERS 163 AND 170.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4003 8172 4015 8172 4015 8168 4019 8166
4022 8157 4021 8138 4003 8127 3997 8173
4002 8173
TIME...MOT...LOC 2225Z 244DEG 10KT 4007 8178
$$
OHC059-092300-
/O.CON.KPBZ.SV.W.0191.000000T0000Z-120809T2300Z/
GUERNSEY OH-
625 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR GUERNSEY COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF BODEN...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BODEN... SALT FORK STATE PARK...
OLD WASHINGTON... KIMBOLTON... CAMBRIDGE...
BIRMINGHAM...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 171 AND 195.
I-77 IN OHIO BETWEEN MILE MARKERS 44 AND 59.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4003 8172 4015 8172 4015 8168 4019 8166
4022 8157 4021 8138 4003 8127 3997 8173
4002 8173
TIME...MOT...LOC 2225Z 244DEG 10KT 4007 8178
$$142
WWUS51 KPBZ 092250
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT THU AUG 9 2012
OHC059-092300-
/O.CON.KPBZ.SV.W.0191.000000T0000Z-120809T2300Z/
GUERNSEY OH-
650 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR GUERNSEY COUNTY...
AT 646 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CAMBRIDGE...MOVING
NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALT FORK STATE PARK... OLD WASHINGTON...
KIMBOLTON... CAMBRIDGE... BIRMINGHAM...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 178 AND 195.
I-77 IN OHIO BETWEEN MILE MARKERS 44 AND 60.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4019 8166 4022 8157 4021 8138 4003 8127
3999 8159 4015 8168
TIME...MOT...LOC 2251Z 244DEG 10KT 4010 8169
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:06 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 9, 5:06 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT THU AUG 9 2012 .SYNOPSIS... A COLD FRONT IS EXPECTED TO BRING SOME MUCH NEEDED WIDESPREAD RAIN TONIGHT AND TOMORROW...AS WELL AS COOLER TEMPERATURES FOR THE START OF THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... ATMOSPHERE OVER THE UPPER OHIO VALLEY REGION HAS DESTABILIZED SUFFICIENTLY IN ADVANCE OF SHORTWAVE AND SURFACE CDFNT FOR THE STORM PREDICTION CENTER TO ISSUE A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE AREA. THAT WATCH IS MUCH DEPENDANT ON DIURNAL SUPPORT OF THE INSTABILITY FIELD AND WILL BE IN EFFECT UNTIL A COUPLE HOURS AFTER SUNSET. BY FRIDAY...LOW PRESSURE IS PROJECTED TO BE OVER LAKE ERIE AND IS PROGGED TO SIMPLY DRIFT TO THE NORTH THROUGH THE DAY AS COLD FRONT COMPLETES A SHIFT TOWARD EASTERN ZONES OF THE AREA. SPC HAS THUS KEPT THE EASTERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY...WITH ADEQUATE INSTABILITY/SHEAR CURRENTLY FORECAST. THESE VALUES WILL BE HIGHLY DEPENDENT ON JUST HOW QUICKLY THE FRONT MOVES THROUGH. AT THIS TIME...APPEARS THAT IF THE FRONT MOVES THROUGH BY LATE MORNING OR EARLY AFTERNOON...THERE MAY NOT BE ENOUGH INSTABILITY FOR STORMS TO GO SEVERE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... CONTINUE A HIGH PROBABILITY OF MEASURABLE RAINFALL FRIDAY NIGHT AS A -4 TO -5 STANDARD DEVIATION UPPER LEVEL LOW PRESSURE TRACKS ACROSS THE LOWER GREAT LAKES. AS THE SYSTEM TRUDGES EAST...IT DOES WEAKEN...BUT STILL POSES A LOT OF UNCERTAINTY WITH THE SKY FORECAST THROUGH SATURDAY. TRIPLE POINT /OCCLUSION/ CROSSES DURING THE OVERNIGHT HOURS FRIDAY NIGHT...WHICH WILL BRING LESS THAN QUARTER OF AN INCH OF RAIN. AS THE CYCLONE WOBBLES NNE...ANALYSIS OF LAYER GRIDDED RH FIELDS BELOW H7 POINT TO OVC CONDITIONS ALONG AND N OF I-76 TO PHD SAT. LOCATIONS S AND SE SHOULD SEE A DECENT AMOUNT OF SUNSHINE GIVEN THEY RESIDE BENEATH THE DRY CONVEYOR BELT. CONFIDENCE HAS INCREASED TO FURTHER RAISE THE PROBABILITY OF PCPN AND SKY COVER FRI NGT. WITH THE CLOUDS AND WET WEATHER...COMMUNITIES N OF I-80 MAY NOT GET OUT OF THE 60S SAT. DECREASING CLOUDS WILL BE THE TREND N OF PIT SAT NGT...WHILE THE BALANCE OF THE AREA STAYS PCLDY. SW FLOW USHERS IN A WARMER SUN AFTN. H8 TEMPS CLIMB TO 15C COUPLED WITH A MIXING LAYER OF NEARLY 4-5 KFT TEMPERATURES SHOULD COME CLOSE TO 80F. A BLEND OF HPCGUIDE AND MOSGUIDE BIAS CORRECTED GRIDDED DATA WAS USED FOR TEMPS. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGHLIGHTS: - NO BIG SYSTEMS - NORMAL TEMPERATURES ZONAL FLOW ALOFT FOR MUCH OF THE EXTENDED FORECAST. THE MAIN SYSTEM WHICH WILL BRING RAINFALL TO A LARGE PART OF THE AREA IS FORECAST TO CROSS THE SECOND HALF OF TUESDAY. DEPENDING ON WHAT TIME THE FRONT TRAVERSES...IT COULD MEAN A THREAT OF STRONG STORMS GIVEN SUFFICIENT MID LEVEL WINDS AND COOLING ALOFT. DRY WEATHER IS PREDICTED THE NEXT TWO DAYS UNDER NW FLOW. ECMWF IS STRONGER WITH A H5 CYCLONE DROPPING THRU NEW ENGLAND THAN GFS...BUT EITHER WAY WE SHOULD RESIDE FAR ENOUGH SW THAT IT WILL NOT IMPACT OUR WEATHER. BOTH LONG RANGE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS ILLUSTRATE A BUILDING ANTICYCLONE INTO THE OHIO VALLEY LATE IN THE PERIOD...WHICH WOULD BRING TEMPS BACK ABOVE NORMAL NEXT THURSDAY INTO THE WEEKEND. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... FAIRLY WIDESPREAD TSRA DVLPMNT IS EXPECTED THROUGH THE EVE AS AN UPR SHRTWV/SFC CDFNT MOVE OVR THE REGION. RESTRICTIONS TO IFR AND TAF AMENDMENTS FOR SVR SHOULD THUS BE ANTICIPATED. DEEP MOIST CONVECTION IS EXPECTED TO DIMINISH OVRNGT...BUT MOIST BOUNDARY LAYER AND RESIDUAL SHRA IS LIKELY TO CONTINUE IFR RESTRICTION POTENTIAL THROUGH THE NIGHT. .OUTLOOK...FRIDAY THROUGH MONDAY... RESTRICTIONS CAN BE EXPECTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. MORE ISOLATED COVERAGE IS ANTICIPATED ON SATURDAY AND SUNDAY AND MONDAY SHOULD SEE A RETURN TO VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Aug 9, 5:09 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT THU AUG 9 2012 MDZ001-PAZ016-022-023-073>076-WVZ023-041-102115- GARRETT-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER- 509 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ021-022-102115- MARION-MONONGALIA- 509 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-102115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 509 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ009-015-102115- FOREST-CLARION- 509 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Special weather statement, Aug 9, 5:13 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU AUG 9 2012
OHZ041-092145-
COLUMBIANA OH-
513 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COLUMBIANA COUNTY...
AT 512 PM EDT...STRONG THUNDERSTORMS WERE 2 MILES SOUTHWEST OF
HOMEWORTH...MOVING NORTHEAST AT 20 MPH.
THESE STORMS MAY PRODUCE NICKEL SIZE HAIL. INTENSE LIGHTNING CAN BE
EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
EAST ROCHESTER... HOMEWORTH... SALEM...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4093 8082 4090 8081 4073 8098 4073 8109
4090 8109 4091 8108 4091 8091 4093 8091
4093 8090 4093 8083Local storm report, Aug 9, 5:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL PULASKI 41.11N 80.43W
08/09/2012 E0.75 INCH LAWRENCE PA PUBLIC
&&
EVENT NUMBER PBZ1200952
15Special weather statement, Aug 9, 5:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT THU AUG 9 2012
OHZ040-041-092230-
CARROLL OH-COLUMBIANA OH-
546 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL AND
NORTHWESTERN COLUMBIANA COUNTIES...
AT 542 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
EAST ROCHESTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER
TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
EAST ROCHESTER... HOMEWORTH... SALEM...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4091 8081 4091 8076 4090 8075 4065 8108
4072 8121 4073 8120 4074 8109 4090 8109
4091 8108 4091 8091 4093 8090 4093 8083Special weather statement, Aug 9, 5:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
557 PM EDT THU AUG 9 2012
OHZ057-092230-
MUSKINGUM OH-
557 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
EAST FULTONHAM...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
EAST FULTONHAM... ZANESVILLE... CANNELVILLE...
DUNCAN FALLS... PHILO... RURALDALE...
CHANDLERSVILLE... BRIDGEVILLE...
BLUE ROCK STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-70 IN OHIO BETWEEN MILE MARKERS 144 AND 167.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3999 8220 3998 8175 3975 8178 3979 8208
3981 8208 3981 8217 3982 8218 3990 8217
3991 8222Local storm report, Aug 9, 6:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WEST MIDDLESEX 41.17N 80.46W
08/09/2012 MERCER PA COUNTY OFFICIAL
TREES DOWNED
&&
EVENT NUMBER PBZ1200953
15Local storm report, Aug 9, 6:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
08/09/2012 MERCER PA COUNTY OFFICIAL
TREES DOWN
&&
EVENT NUMBER PBZ1200954
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:27 PM EDT | Special Weather Statement | PBZ | Coshocton | 48 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 52 min |
| Aug 9, 5:13 PM EDT | Special Weather Statement | PBZ | Columbiana | 32 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | PBZ | Columbiana | 44 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | PBZ | Muskingum | 33 min |
| Aug 9, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 40 min |
| Aug 9, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 32 min |
| Aug 9, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 42 min |
| Aug 9, 7:34 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 26 min |
| Aug 9, 7:55 PM EDT | Special Weather Statement | PBZ | Belmont | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.